Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 87, NWS Blacksburg, VA

August 5, 20094 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 5, 2009, 7:55 PM EDT for 4 counties in Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2009, 7:55 PM EDT (23:55 UTC)
Expired
Aug 6, 2009, 1:37 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 052355
FFWRNK
VAC031-037-083-143-060600-
/O.NEW.KRNK.FF.W.0087.090805T2355Z-090806T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  WEST CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA
  EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 200 AM EDT THURSDAY.

* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER VERNON HILL EAST TO       
  MOUNTAIN ROAD.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INGRAM...
  RIDGEWAY...STRAIGHTSTONE...MT AIRY...JAVA...HURT...CHALK LEVEL...
  LONG ISLAND...BROOKNEAL...ASPEN...NATHALIE...LEDA...HALIFAX...
  CRYSTAL HILL AND CODY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3713 7932 3704 7880 3654 7882 3655 7935

$$

KM
2 follow-up statements
000 
WGUS71 KRNK 060301
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 PM EDT WED AUG 5 2009

VAC031-037-083-143-060600-
/O.CON.KRNK.FF.W.0087.000000T0000Z-090806T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-
1101 PM EDT WED AUG 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EASTERN PITTSYLVANIA...SOUTHERN CAMPBELL...WESTERN CHARLOTTE AND
HALIFAX COUNTIES...

AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRAIGHTSTONE...MT AIRY...JAVA...HURT...CHALK LEVEL...LONG ISLAND...
BROOKNEAL...ASPEN...NATHALIE...LEDA...CRYSTAL HILL AND CODY

WATCH FOR FLOODING FROM BRADLEY CREEK ALONG STATE ROUTE 621 NEAR 
LEDA. FLOODING IS POSSIBLE FROM TURNIP CREEK ALONG STATE ROUTE 619
NEAR ASPEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3713 7932 3704 7880 3654 7882 3655 7935

$$

KK
000 
WGUS71 KRNK 060537
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 AM EDT THU AUG 6 2009

VAC031-037-083-143-060547-
/O.CAN.KRNK.FF.W.0087.000000T0000Z-090806T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-
137 AM EDT THU AUG 6 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN
PITTSYLVANIA...SOUTHERN CAMPBELL...WESTERN CHARLOTTE AND HALIFAX
COUNTIES...

FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.

LAT...LON 3713 7932 3704 7880 3654 7882 3655 7935

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:26 PM EDT, 29 minutes earlier.

Area forecast discussion, Aug 5, 7:26 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT WED AUG 5 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH THE MID ATLANTIC
REGION TONIGHT AND THURSDAY AND WILL BE APPROACHING THE COAST BY
THURSDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA FRIDAY
MORNING.

&&

.NEAR TERM /THROUGH THURSDAY/...
ATTM...GETTING AREA WIDE SHRA/TSRA WITH BACKSIDE OF SHORTWAVE NOW
OVER FAR SW VA. LATEST GFS/NAM SHOWING AREA OF PRECIP MOVING
SLOWLY EAST THROUGH MIDNIGHT...AND HAVE RAISED POPS TO CATEGORICAL
OUT EAST WITH GRADUAL DECREASING POPS IN THE WEST UNTIL MIDNIGHT.
HAVE RAIN HEAVY AT TIMES WORDED. THE AIRMASS OVER THE COUNTY
WARNING AREA IS UNSTABLE AND VERY MOIST SO THE THREAT OF STRONG TO
SEVERE STORMS AND VERY HEAVY RAIN WILL CONTINUE UNTIL THE FRONT
GOES THROUGH ON THURSDAY. MUCH OF THE GUIDANCE HAS THE SURFACE AND
850 MB COLD FRONT EAST OF THE COUNTY WARNING AREA BY 18Z THURSDAY.

SOME OF DRIER AIR EVEN STARTS WORKING IN TO THE NORTHWEST COUNTY
WARNING AREA THURSDAY MORNING. PATCHY FOG HAS BEEN ADDED EARLY
THURSDAY BUT UNTIL THEN OVERNIGHT TEMPERATURES WILL BE MILD.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ON THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER LEVEL TROF AXIS
MOVES JUST OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS
INTO THE AREA BEHIND THE FRONT AND WILL BE CENTERED OVER WEST
VIRGINIA AT 12Z FRIDAY. MODELS ARE SHOWING SLIGHTLY COOLER 850 MB
TEMPERATURES...IN THE +12 TO +14 RANGE...SO OVERNIGHT LOWS ON
THURSDAY NIGHT WILL BE BACK DOWN IN THE 50S FOR MUCH OF THE AREA
WEST OF THE BLUE RIDGE.

THERE IS A POSSIBILITY OF AN MCS TYPE SYSTEM TRACKING SOUTHEAST
DOWN THE WARM FRONT. EVEN IF WHATEVER SYSTEM DEVELOPS OR TRACKS
THROUGH THE OHIO VALLEY FRIDAY NIGHT WEAKENS AS IT
APPROACHES...THERE SHOULD BE ENOUGH WARM AIR ADVECTION AND LIFT
OVER THE WARM FRONT ON SATURDAY FOR A BAND OF SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTH AND NORTHEAST PART OF THE
COUNTY WARNING AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS 500 MB HEIGHTS RISE...THE SURFACE WARM FRONT MOVES WELL EAST OF
THE FORECAST AREA. HAVE SLIGHTLY INCREASED HIGHS TEMPERATURES ON
SUNDAY BASED ON THE LATEST MAV GUIDANCE. MOST ENSEMBLE DATA AS
WELL AS THE CANADIAN AND GEFS HAVE TEMPERATURES AROUND +20 ON
SUNDAY.

THE UPPER RIDGE BEGINS TO FLATTEN BY TUESDAY. AS THE RIDGE WEAKENS
AND HIGH PRESSURE MOVES EAST...RETURN FLOW AROUND THE HIGH BEGINS
TO BRING BACK MOISTURE AND LIFT. THE CHANCE OF DIURNAL SHOWERS
AND THUNDERSTORMS INCREASES EACH DAY THROUGH THE END OF THE
FORECAST PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHOWERS/THUNDERSTORMS WIDESPREAD OVER THE AREA ESPECIALLY FROM THE
BLUE RIDGE EAST TOWARD DAN/LYH. LOOKING AT AVIATION CONCERNS TO
CENTER AROUND REDUCED VSBYS/CIGS WITH HEAVIER SHOWERS WITH LIGHTER
SHOWERS EARLY IN BLF/LWB. LOOK FOR CIGS/VSBYS TO ACTUALLY DROP IN
BLF/LWB WHEN THE RAIN LIGHTENS UP WITH WEAK WNW FLOW.

THE CONVECTION IN THE EAST SHOULD DWINDLE AS FAR AS THUNDER
CHANCES GO OVER THE NEXT 2-3 HOURS. ONCE THAT OCCURS LOOK FOR CIGS
TO GO VFR FOR A BIT...THEN DROP BACK INTO MVFR AROUND 09Z...WITH
SOME FOG RESTRICTIONS IN MVFR/IFR RANGE.

LEWISBURG WILL DROP TO LIFR TONIGHT AROUND 05Z-07Z.

ALL SITES WILL RISE TO VFR AFTER 14-15Z THURSDAY AS FRONT SHIFTS
SOUTHEAST.

LOOKING FURTHER AHEAD FROM THURSDAY INTO SUNDAY... COLD FRONT
STALLS ACROSS THE REGION THRU LATE IN THE WEEK SUPPORTING
CONVECTION...ESPECIALLY SOUTH AND EAST OF THE MOUNTAINS. FRONT
SHOULD EVENTUALLY RETREAT NORTH DURING THE WEEKEND WITH REGION
REMAINING IN A WARM AND MOIST AIRMASS SUPPORTING SCT...MAINLY
AFTERNOON/EVE CONVECTION. REDUCED VSBYS AND CIGS EXPECTED IN LATE
NIGHT/MORNING FOG IN PREFERRED RIVER AND VALLEY LOCATIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/JJ/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/WP
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT WED AUG 5 2009

NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-WVZ044-
062045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MONROE-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING. SPOTTERS ARE
ENCOURAGED TO SEND REPORTS TO OUR OFFICE.

VAZ007-019-020-WVZ042-043-045-062045-
TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-GREENBRIER-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 7:33 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      CHILHOWIE               36.80N 81.68W
08/05/2009                   SMYTH              VA   COUNTY OFFICIAL

            INTERSECTION OF SUGAR STREET AND REDSTONE ROAD REMAINS
            FLOODED WITH OVER 6 INCHES OF RAPIDLY FLOWING WATER. CAR
            STRANDED. MANY ROADS IN AND AROUND TOWN IMPASSABLE.

&&

WERT
Local storm report, Aug 5, 7:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     JONESVILLE              36.23N 80.84W
08/05/2009                   YADKIN             NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND POWER OUTAGES ACROSS TOWN

0520 PM     TSTM WND DMG     BOONVILLE               36.23N 80.71W
08/05/2009                   YADKIN             NC   LAW ENFORCEMENT

            SEVERAL TREES DOWNED IN TOWN

0515 PM     TSTM WND DMG     2 SE BROOKS CROSSROADS  36.10N 80.76W
08/05/2009                   YADKIN             NC   LAW ENFORCEMENT

            SEVERAL TREES DOWNED IN THE HAMPTONVILLE AREA

0510 PM     TSTM WND DMG     3 S ELKIN               36.21N 80.84W
08/05/2009                   YADKIN             NC   LAW ENFORCEMENT

            LARGE TREE DOWN ON HOME ON HAYNES RD

&&

JJACKSON
Local storm report, Aug 5, 7:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     4 N HALIFAX             36.82N 78.93W
08/05/2009                   HALIFAX            VA   TRAINED SPOTTER

            50 FOOT MAPLE TREE SNAPPED OFF AND DOWN ON US 501
            BLOCKING THE ROAD

&&

JJACKSON
Special weather statement, Aug 5, 7:48 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT WED AUG 5 2009

VAZ034-035-045-060015-
AMHERST VA-BEDFORD VA-CAMPBELL VA-
748 PM EDT WED AUG 5 2009

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD AND CAMPBELL
COUNTIES...

AT 748 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
LYNCHBURG CITY...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LYNCHBURG CITY AROUND 800 PM AND
FALCONERVILLE AROUND 815 PM.

LAT...LON 3734 7924 3749 7933 3758 7906 3746 7899
      3743 7902 3738 7899

EXPERIMENTAL

DS
Local storm report, Aug 5, 7:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     2 WNW MAYFIELD          36.53N 79.60W
08/05/2009                   ROCKINGHAM         NC   PUBLIC

            PUBLIC REPORTED TREE DOWN ON BERRY HILL BRIDGE ROAD.

&&

CHENARD
Local storm report, Aug 5, 7:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      5 NE BLUEFIELD          37.31N 81.14W
08/05/2009                   MERCER             WV   TRAINED SPOTTER

            BRUSH CREEK OUT OF ITS BANKS, AND FLOODING THREE
            BASEMENTS IN THE GREEN VALLEY AREA.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:37 AM EDTSpecial Weather StatementRNKBland38 min
Aug 5, 6:15 AM EDTSpecial Weather StatementRNKBland, Tazewell45 min
Aug 5, 1:49 PM EDTSevere Thunderstorm WarningRNKGrayson56 min
Aug 5, 2:21 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth44 min
Aug 5, 2:22 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Pulaski, Wythe53 min
Aug 5, 3:09 PM EDTSpecial Weather StatementRNKCarroll36 min
Aug 5, 3:19 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin56 min
Aug 5, 3:30 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd60 min
Aug 5, 3:43 PM EDTSpecial Weather StatementRNKBland32 min
Aug 5, 3:48 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke36 min
Aug 5, 4:14 PM EDTSevere Thunderstorm WarningRNKFranklin61 min
Aug 5, 4:22 PM EDTSevere Thunderstorm WarningRNKGiles53 min
Aug 5, 4:32 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford58 min
Aug 5, 4:35 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin55 min
Aug 5, 5:14 PM EDTFlash Flood WarningRNKBland, Craig, Giles, Montgomery, Pulaski, City of Radford4 hr
Aug 5, 5:21 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem54 min
Aug 5, 5:26 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke53 min
Aug 5, 5:33 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell, Wythe6 hr
Aug 5, 5:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick55 min
Aug 5, 5:37 PM EDTSevere Thunderstorm WarningRNKPittsylvania53 min
Aug 5, 5:46 PM EDTFlash Flood WarningRNKSmyth, Tazewell, Wythe6 hr
Aug 5, 5:50 PM EDTSevere Thunderstorm WarningRNKFranklin55 min
Aug 5, 6:02 PM EDTFlash Flood WarningRNKCraig, Roanoke3 hr
Aug 5, 6:07 PM EDTSpecial Weather StatementRNKFloyd53 min
Aug 5, 6:14 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville61 min
Aug 5, 6:16 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington59 min
Aug 5, 6:29 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania61 min
Aug 5, 6:54 PM EDTFlash Flood WarningRNKBedford, Franklin, Henry, Pittsylvania6 hr
Aug 5, 7:15 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville75 min
Aug 5, 7:48 PM EDTSpecial Weather StatementRNKCity of Lynchburg27 min

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.